MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER; INTRAVASCULAR CATHETER
Catalog Number 382544
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Medical device expiration date: unknown.(b)(6).A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that bd insyte¿ autoguard¿ bc shielded iv catheter had foreign matter.No serious injury or medical intervention was reported.Verbatim: "before using the catheter the staff member observed that there was some extra vialon material at the end of the catheter.They then abandoned the cannulation and used another cannula.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary: the dhr review was not performed since the lot number related to this investigation was unknown.Received one 18ga iag bc catheter-adapter assembly with no packaging material.Visual examination: ¿the needle had speared through the catheter tubing.¿a v-shaped cut left by the needle tip was observed near the catheter tip.¿the remainder cut off of the catheter tubing (non-foreign) was attached to the catheter tip.Conclusion(s): the defect found on the catheter tip was caused by the manufacturing process (tipping) of the product.Product quality is evaluated during the manufacturing process with prescribed variable and attributes inspections.These inspections are performed by operators to ensure process changes are identified.If defects are observed, disposition of the product, root cause and corrective action are applied according to the quality control plan.

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC SHIELDED IV CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
MDR Report Key8411920
Report Number1710034-2019-00281
Device Sequence Number16536910
Product Code FOZ
UDI-Device Identifier30382903825548
UDI-Public30382903825548
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K110443
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number382544
Device Lot NumberUNKNOWN
Initial Date Received by Manufacturer 02/22/2019
Supplement Date Received by Manufacturer02/22/2019
Initial Report FDA Received Date03/12/2019
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;